MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR
Catalog Number 75023710
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a thr surgery one (1) polarstem modular head for 21000662 came off from one (1) polarstem ball head impactor and got wedged behind the acetabulum.The polarstem modular head for 21000662 was not retaining well enough on the handle and was retrieved with difficulty using long forceps.The procedure was resumed after a significant surgical delay greater than 30 minutes using a competitor device (stryker head pusher).No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the complaint device used in treatment was returned for investigation.A visual evaluation of the device was conducted, and it was concluded that the device is only showing slight signs of usage.The functional evaluation was performed, with a mating counterpart polarstem modular head for 21000662.The modular head device could be mounted and removed from the complained polarstem ball head impactor with a clear clicking noise and with a certain amount of force.The retaining force was determined to be sufficient.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and no additional similar complaints for the same product number over the past 12 months with a similar failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.The device complaint or problem cannot be confirmed.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.The need for further actions is not indicated.Nevertheless, smith+nephew will continue to monitor this device for similar issues.The returned device will be discarded.Additional information: d9, d10.Corrected data: h6 (health effect - impact code).

Brand Name
POLARSTEM BALL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23123947
Report Number9613369-2025-00130
Device Sequence Number18479883
Product Code HWA
UDI-Device Identifier07611996114386
UDI-Public7611996114386
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75023710
Device Lot NumberC76511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
75023711/B58435/POLARSTEM MODULAR HEAD FOR 2100066.
Patient SexUnknown